J Korean Soc Clin Toxicol.  2013 Dec;11(2):127-129.

A Case of Seizures after Zolpidem Withdrawal

Affiliations
  • 1Department of Emergency Medicine, Soon Chun Hyang University College of Medicine, Cheonan, Korea. mdgarden@gmail.com
  • 2Department of Emergency Medicine, Soon Chun Hyang University College of Medicine, Gumi, Korea.

Abstract

The imidazopyridine, zolpidem, a non-benzodiazepine hypnotic drug, is widely-prescribed for insomnia. It is regarded as a good alternative to benzodiazepine because of the reduced possibility for abuse and development of dependence. However, more recently, due to the reduced possibility for abuse and development of dependence, it is regarded as a good alternative to benzodiazepine. adverse effects of zolpidem have been recognized. The objective of this report is to provide information on the potential for occurrence of benzodiazepine-like withdrawal seizure in patients who chronically take zolpidem continually. We present and discuss a case of seizure after sudden interruption of the protracted use of an abusively high dose of zolpidem. Zolpidem may not be the ideal drug for long-term pharmacotherapeutic management of insomnia. Clinicians should administer zolpidem at a low-dose for a short period of time for prevention of drug abuse and dependence and the potential for occurrence of benzodiazepine-like withdrawal seizure.

Keyword

Zolpidem; Seizures; Substance-related disorders; Adverse effects

MeSH Terms

Benzodiazepines
Humans
Seizures*
Sleep Initiation and Maintenance Disorders
Substance-Related Disorders
Benzodiazepines
Full Text Links
  • JKSCT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error